MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 safety mechanism failed it was reported by the customer that when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.Verbatim: when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of safety mechanism failure was confirmed upon inspection of the sample.Analysis of the sample showed the safety shield detached from the needle hub.The sample was subjected to inner diameter inspection of the hub hook and inspection for safety shield roundness.The outer diameter of the pivot rod was also inspected.All parameters were found to be within specification.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this lot meets our manufacturing specification requirements.The root cause could not be determined as the parameters were found within specification.Based on available information this is an isolated case and the probable cause could be attributed to user error during activation.
 
Event or Problem Description
Material#: 305759, batch#: 4023388.It was reported by the customer that when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.Verbatim: when using bd safety eclipse, the pink shield detached from the syringe when nurse went to activate the safety.The left the needle unshielded and at risk for a needlestick injury.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20276006
Report Number2243072-2024-00985
Device Sequence Number14301221
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597(11)240219(17)290131(10)4023388
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305759
Device Lot Number4023388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date09/22/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown